Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for ear ache,dizziness and headache

I am 67 years old. December 20th I was prescribed my first medication for high blood pressure. It is called Coversyl 4 mg. Doctor prescribed next, Coversyl 8 mg and Blood Pressure is going down a little, around 165 to 162. I had surgery for laproscopic incisional hernia repair on January 6th and being on the 4 mg Blood Pressure pills since Dec 20th, the day of my operation January 6th, my Blood Pressure was 173/ . Then they took an ECG and things were alright. Now the Dr has put me on Hydrochlorothiazide 25 mg for fluid or blood pressure, 1/2 pink tablet each day in the morning. I take the, oh, Bayer s Baby Aspirin Dr put me on with the 8mg Coversyl at 9 at night. These Hydrocholorothiazide tablets I think aren t for me, I urinate enough every day, I don t have edema, but now I have a pain in my ears and a headache and a pain at the top of my nose and lightheadedness and dizziness. I was fine before I took these pills, I don t see my Dr until February 14th, should I wait until then or just quit the Hydrocholorothiazide 25 mg pills? Thanks. Evelyn
Wed, 28 Jul 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Treatment of high BP is done with proper titration of anti-hypertensive drugs depending on the efficacy, tolerability and side effects. Any increase or decrease of a drug as well as any addition or stoppage of a drug and also any substitution of a new drug in place of an old, should always be done in a gradual tapering manner, till the effective dose is achieved for a stable required BP level. In your case, your doctor has started you, the two anti-hypertensive drugs, as your BP was high even with Coversyl 8mg.

Your further dose may be again re-adjusted according to your BP level. Hydrochlorthiazide is an effective drug for high BP. It is almost a safe drug, except for a few side effects on sodium and potassium level etc. Excessive urination, is the effect of Hydrochlorthiazide thru which,high BP is controlled. You are advised not to stop Hydrochlorthiazide of your own, as this way, it will be hard to stabilize your dose of anti-hypertensive. Even if, you feel a dire urgency to stop this drug due to intolerable side effects, do it under guidance of a doctor, who may like to substitute Hydrochlorthiazide with some other drug.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Ear pain


Suggest treatment for ear ache,dizziness and headache

Hi, Treatment of high BP is done with proper titration of anti-hypertensive drugs depending on the efficacy, tolerability and side effects. Any increase or decrease of a drug as well as any addition or stoppage of a drug and also any substitution of a new drug in place of an old, should always be done in a gradual tapering manner, till the effective dose is achieved for a stable required BP level. In your case, your doctor has started you, the two anti-hypertensive drugs, as your BP was high even with Coversyl 8mg. Your further dose may be again re-adjusted according to your BP level. Hydrochlorthiazide is an effective drug for high BP. It is almost a safe drug, except for a few side effects on sodium and potassium level etc. Excessive urination, is the effect of Hydrochlorthiazide thru which,high BP is controlled. You are advised not to stop Hydrochlorthiazide of your own, as this way, it will be hard to stabilize your dose of anti-hypertensive. Even if, you feel a dire urgency to stop this drug due to intolerable side effects, do it under guidance of a doctor, who may like to substitute Hydrochlorthiazide with some other drug. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician